Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes redness and swelling at the MTP joint of the big toe?

Answered by
Dr.
Dr. Mahaveer Patil

Orthopaedic Surgeon

Practicing since :2002

Answered : 1209 Questions

default
Posted on Tue, 23 Aug 2016 in Bones, Muscles and Joints
Question: I have noticed swelling and redness on top of the mtp joint in my right, big toe. It has caused some nerve pain. For the last couple of months (until about a week ago), I sat in the seiza position at my computer. Typically, I sat in that position for about an hour or two several days each week. Since I thought that this might be why I've been having pain, I have since corrected my work station so that I no longer sit in the kneeling position. The swelling (and partial numbness) on top of my right toe makes my toe look about 30% larger than my left toe. I experience pain when I point my toe, not when I flex it.
doctor
Answered by Dr. Mahaveer Patil 2 hours later
Brief Answer:
needs further evaluation

Detailed Answer:
Hi
Welcome to HEALTHCARE MAGIC..
How was your day?
Hope this message finds you in good health.
I have gone through your complaints and understand your concern.
I generally see many cases like this at my clinic. We have found that many of the patients with such complaints are suffering from raised uric acid levels, or some of them have a soft tissue swelling in that region due to inflammation.

In your case,considering your age there are high chances of you having raised uric acid levels that typically cause swelling and redness of mt-p joint of the great toe.
athough this is not the only reason,but it seems to be the cause in majority of cases. so i suggest you to get a detailed blood profile done along with serum uric acid levels to see for any derangements. If there are derangements, tablets will help the uric acid levels to come back to normal.

another possibility as you mentioned may be due to the position you sat in may have caused some strain on the ligaments of that joint. In that case,taking rest, a strapping of bandage on that joint, hot fomentation ,analgesic tablets anti-inflammatory medicines should help.

if not, an xray would give idea about the diagnosis.
You should eventually get back to normal in coming few days.Nothing to worry about, as long as i am there to help you.     
I hope your question has been answered.
Feel free to consult me anytime for follow-up queries. Take care,God bless.
Wish you a healthy life : )
If you do not have any clarifications,you can close the discussion.

Kind Regards..
Dr Mahaveer Patil,
Consulting Orthopaedic and Trauma Surgeon

-     If you were satisfied and happy with my answer ,PLEASE RATE THIS ANSWER AND LEAVE YOUR SINCERE FEEDBACK .

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Mtp

doctor1 MD

HI I delivered baby before 6months and got pregnant now 80days crossed as its unplanned pregnancy need to quit kindly help out with the...

doctor1 MD

Actually my wife take 3 cycloreg tablet thrice a day and after 2 days we done intercource. And after 2 days she take i pill . But the Main thing is...

doctor1 MD

hellow my wife hope pregnent since last 1 month 23 days but we are not want baby now. please suggest madicie name . less side effect less pain her...

doctor1 MD

I am 22yr old,I took i-pill but i didnot worked.So, I took abortion pill (mtp kit) after 2:30 hours later bleeding got started and after around...